| Catalog Number |
SMXP130RH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/01/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
Event or Problem Description
It was reported that (b)(6)-year-old female patient underwent a primary reconstruction surgery with a artoura breast tissue expander 475cc device that deflated after implantation.Deflation of the left tissue expander device was reported.As a result, the patient underwent explantation on (b)(6) 2018.
Additional Manufacturer Narrative
On (b)(6) 2018, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device contained blue fluid.The device appeared intact upon initial examination.Leak testing, per mentor procedures, revealed no leakage sites in the device which may have contributed to the reported complaint.No anomalies were discovered.Complaint was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A root cause failure analysis will not be conducted since the investigation of the reported failure could not confirm that an actual failure of the device to conform to expected performance had occurred.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the product insert data sheet (pids) by stating that these devices should not be considered lifetime devices.(b)(4).
Additional Manufacturer Narrative
On 11/17/2018, the mentor product analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).